Alert archive / Florida / Heat Advisories in 2021
Heat Advisory 1, NWS Miami, FL
NWS Miami, FL issued this heat advisory at Aug 1, 2021, 9:34 AM EDT for Collier County, Glades County, Hendry County, Florida. It took effect at Aug 1, 2021, 11:00 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Aug 1, 2021, 9:34 AM EDT (13:34 UTC)
- In effect from
- Aug 1, 2021, 11:00 AM EDT
- Expired
- Aug 1, 2021, 7:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Miami, FL
Counties Collier County, FL, Glades County, FL, Hendry County, FL
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 1.6 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1180 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1036 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
217 WWUS72 KMFL 011334 NPWMFL URGENT - WEATHER MESSAGE National Weather Service Miami FL 934 AM EDT Sun Aug 1 2021 FLZ063-066-070-012300- /O.NEW.KMFL.HT.Y.0001.210801T1500Z-210801T2300Z/ Glades-Hendry-Inland Collier- Including the cities of Palmdale, Moore Haven, Clewiston, LaBelle, Big Cypress Seminole Reservation, and Immokalee 934 AM EDT Sun Aug 1 2021 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... * WHAT...Heat index values up to 109 expected. * WHERE...Glades, Hendry and Inland Collier Counties. * WHEN...Until 7 PM EDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ Fell
2 follow-up statements
450 WWUS72 KMFL 011852 NPWMFL URGENT - WEATHER MESSAGE National Weather Service Miami FL 252 PM EDT Sun Aug 1 2021 FLZ063-066-070-012300- /O.CON.KMFL.HT.Y.0001.000000T0000Z-210801T2300Z/ Glades-Hendry-Inland Collier- Including the cities of Palmdale, Moore Haven, Clewiston, LaBelle, Big Cypress Seminole Reservation, and Immokalee 252 PM EDT Sun Aug 1 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... * WHAT...Heat index values up to 109 expected. * WHERE...Glades, Hendry and Inland Collier Counties. * WHEN...Until 7 PM EDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ AR
990 WWUS72 KMFL 012302 NPWMFL URGENT - WEATHER MESSAGE National Weather Service Miami FL 702 PM EDT Sun Aug 1 2021 FLZ063-066-070-020015- /O.EXP.KMFL.HT.Y.0001.000000T0000Z-210801T2300Z/ Glades-Hendry-Inland Collier- Including the cities of Palmdale, Moore Haven, Clewiston, LaBelle, Big Cypress Seminole Reservation, and Immokalee 702 PM EDT Sun Aug 1 2021 ...HEAT ADVISORY HAS EXPIRED... The heat indices have fallen below the advisory conditions over the western interior areas this evening. Therefore, the Heat Advisory has been allowed to expired for the western interior areas of South Florida. $$ Baxter
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this heat advisory went out at Aug 1, 9:34 AM EDT, 0 minutes earlier.
Area forecast discussion, Aug 1, 9:34 AM EDT, 0 minutes before
Area Forecast Discussion National Weather Service Miami FL 934 AM EDT Sun Aug 1 2021 ...Heat Advisory in Effect for Western Counties through 7 PM... ...Hot and Muggy Sunday... .UPDATE... Another mostly rain free start for South FL. Temperature wise...not so much as heat indices are already in the mid-upper 90s. Did nudge temperatures up a degree across the CWA to match up with current trends. Due to that, heat indices this afternoon will be in the mid-upper 100s across most the area, with 108 to 110 degrees across western sections of the CWA for more than two hours, including Glades, Hendry, and inland Collier counties. Thus, issued a Heat Advisory for these counties from 11 AM to 7 PM EDT. Elsewhere, values of 105 to 108 degrees are possible, including areas along the east coast. A few showers and storms over the Atlantic and Gulf waters this AM, but otherwise lower than normal rain chances for this afternoon. Did cap PoPs at 40 percent since drier air is still situated across the region. Weak pressure gradient over the area will keep predominantly light southerly flow (outside of sea breeze development/progression inland where flow then shifts to onshore along both coasts). With a more easterly steering flow in place, highest PoPs will focus across inland sections of South FL where multiple boundary collisions and erratic cell movement are likely, though metro areas can see some brief activity with the sea breeze development and movement inland. Similar to yesterday, plenty of sunshine and daytime heating this afternoon, though 500 mb temps remain on the warmer side (-6.7C) as noted by MFL's 01/12Z sounding. Not too impressed with lapse rates at the moment, though these will steepen as the day progresses. Forecast DCAPE approaching 1300 J/kg and CAPE approaching 4000 J/kg may lead to an isolated strong to severe storm or two this afternoon, especially if deep and prolonged updrafts were to be sustained. Given the light nature of the winds and the multiple boundaries expected, storm propagation will be largely dependent on boundary collisions/motion. Localized flooding will also be a concern with the slow storm motion, especially in areas that received plenty of rain from prior days. However, as stated above heaviest activity should remain inland of most urbanized areas. Remaining storm threats include lighting, strong wind gusts in excess of 45 mph with down/microbursts, and perhaps a waterspout over the local waters with the light wind regime. Activity will diminish into the evening hours, with a mostly quiet overnight expected once again outside of showers/storms over the local waters. High temperatures today in the mid-90s, with heat indices in the mid-upper 100s. Drink plenty of fluids and take extra precautions if you work or spend time outside. Wear lightweight and loose fitting clothing when possible. && .PREV DISCUSSION... (Issued 726 AM EDT Sun Aug 1 2021) AVIATION(12Z TAFS)... Relatively light winds and generally VFR conditions through the period. Spotty SHRA over the local waters, though coverage too sparse to include in TAF at this time aside from APF. Sea breezes will develop late morning into the afternoon and advance inland, providing a focus for showers and thunderstorms mainly inland of the terminals, though a passing TS is possible as the sea breeze pushes inland. Sub-MVFR conditions are possible at any terminals impacted by convection and short- fused AMDs may be necessary. Wetter conditions possible Monday, with VCSH and VCTS included for FLL and MIA. PREV DISCUSSION... (Issued 332 AM EDT Sun Aug 1 2021) .A hot Sunday with mainly inland afternoon storms... .Increasingly unsettled pattern emerging this week... SHORT TERM (Today through Monday)... A ridge of high pressure continues to hold at the lower to mid levels over South Florida. Light southerly flow will continue through Monday with sea and lake breeze boundaries developing each day due to diurnal heating. The breezes will provide an onshore component to the wind at each coast and advance inland with a collision likely somewhere along the interior spine of the peninsula including the Lake Okeechobee region in the afternoon. With the convective focus today again along the boundary interactions, the deep layered nature of the high pressure combined with slightly drier air likely due to some Saharan dust should keep convective coverage limited again today. Therefore, have kept the cap on PoPs for this afternoon at 40 percent. The majority of the activity should be focused inland of the coastal metros. The strongest storms could produce frequent lightning and strong wind gusts. Cannot also rule out slow-moving convection that could linger over an area long enough to create minor flooding, mainly the ponding of water in poorly drained urban areas. There is a slight change in the pattern aloft for Monday as a devolving tropical upper tropospheric trough (TUTT) approaches from the east but struggles to get past the Bahamas. The presence of this feature at the upper levels will translate a trough to the mid levels which will pinch the high out from over us and allow a mid-level trough to amplify from the north as the week kicks off. With this, rain and storm chances on Monday will climb higher than they have been the last couple of days. Will need to monitor the forecast trend as this increasingly unsettled pattern could bring more stout convection and an increased risk of flooding rainfall. Hot temperatures will also continue to be a concern with highs reaching the lower to mid 90s both afternoons. Heat index values will zoom into the triple digits with some portions of the Lake Okeechobee region, inland Southwest Florida, and interior portions of South Florida at risk to experience the warmest conditions with heat index values in the mid 100s. Frequent hydration and cooling breaks are great ideas on these hot days to avoid heat illness. Moving outdoor activities to cooler times of the day will also help prevent heat illness and lessen the chances of encountering dangerous lightning from thunderstorms that could develop. LONG TERM (Monday Night through Saturday)... A wetter pattern looks to set up through much of the upcoming long term period. An H5 trough will remain in place across the Southeast U.S. through the end of the week. A series of weak impulses will rotate around the base of this trough off and on through the workweek. The best shot of convection will be around the time these impulses interact with diurnal features, which will likely enhance coverage. With a tropical airmass (leading to efficient rainfall rates) and very week upper level steering, hydro concerns will be present, especially in more urbanized and poor drainage areas within the metro(s). Widespread severe weather isn't expected with the weaker flow regime, but wet microbursts (a summertime favorite for Florida) will remain possible. Going into the next weekend, POPs and QPF slightly decrease, but not by much. The upper level heights increase across the Gulf of Mexico, however, troughing will remain in place over portions of the western Atlantic. This weakness may be just enough to continue above climo POPs despite the higher heights in the mid and upper levels just west of the region. For now, will keep temperatures a bit warmer toward the end of the period and perhaps a slight reduction in POPs to signify the increase heights across the western Gulf. AVIATION(06Z TAFS)... Light wind flow and generally VFR conditions through the period. Sea breezes will develop late morning into the afternoon and advance inland, providing a focus for showers and thunderstorms mainly inland of the terminals. Sub-VFR conditions are possible at any terminals impacted by convection and short-fused AMDs may be necessary. MARINE... Surface high pressure remains over the region for the next several days keeping a light southerly flow over most of the waters. Diurnal sea breeze circulations will turn the flow onshore during the days. Seas should remain 3 feet or less through most of the week. A more unsettled mid and upper level pattern arrives by mid-week, increasing the chances of showers and thunderstorms. Waterspouts are also possible across all the South Florida waters. && .PRELIMINARY POINT TEMPS/POPS... Miami 80 93 79 91 / 20 70 40 60 West Kendall 79 94 78 92 / 10 70 40 60 Opa-Locka 80 93 78 92 / 10 70 50 60 Homestead 79 92 78 90 / 20 60 40 50 Fort Lauderdale 80 92 79 90 / 20 70 50 60 N Ft Lauderdale 80 92 79 90 / 10 70 50 60 Pembroke Pines 79 92 78 90 / 20 70 50 60 West Palm Beach 78 93 77 91 / 20 70 50 70 Boca Raton 80 93 79 92 / 10 70 50 60 Naples 80 92 79 90 / 20 60 40 70 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...Heat Advisory until 7 PM EDT this evening for FLZ063-066-070. AM...None. GM...None. && Update/Aviation...Fell Today through Monday and Marine...RAG Monday Night through Saturday...Frye Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Aug 1, 3:35 AM EDT, 5 hours 59 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 335 AM EDT Sun Aug 1 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 020000- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 335 AM EDT Sun Aug 1 2021 ...Scattered Storms and Localized Flooding Possible Today... ...Heat Index Values in the Lower to Mid 100s... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Thunderstorms: Scattered thunderstorms are possible, mainly this afternoon. Frequent lightning, heavy downpours, and gusty winds will be the primary hazards with the strongest thunderstorms. Waterspouts: A few waterspouts are possible across the South Florida waters. Wind: A few storms could become strong, producing wind gusts in excess 45 mph. Flooding: Localized flooding is possible due to slow moving heavy downpours from thunderstorms over low-lying and poor drainage areas, especially areas along the east coast. Temperatures: Heat index values will reach into the lower to mid 100s today. Frequent hydration and cooling breaks should be considered to avoid heat illness. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Scattered showers and thunderstorms are possible through next week. Frequent lightning, localized flooding, and gusty winds will be the primary hazards with the strongest thunderstorms. An increasingly unsettled pattern may emerge by mid-week which could bring an elevated risk of flooding rainfall. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind, hail and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami. RAG
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 4:32 PM EDT | Special Weather Statement | MFL | Palm Beach | 43 min |
| Aug 1, 4:50 PM EDT | Special Weather Statement | MFL | Broward | 40 min |
| Aug 1, 5:11 PM EDT | Special Weather Statement | MFL | Broward | 34 min |
| Aug 1, 5:45 PM EDT | Special Weather Statement | MFL | Palm Beach | 45 min |
| Aug 1, 6:20 PM EDT | Special Weather Statement | MFL | Broward | 25 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.